It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-23-2010, 07:54 AM   #1
Newbie
(female)
 
Join Date: Mar 2010
Posts: 2
lesleyv HB User
YAZ contraceptive pill

Hi. I'm new to posting on sites like this, but my recent experiences, and reading the experiences of others has moved me to post this message. I am a mother of one, and unfortunately suffered the loss of two pregnancies last year. Obviously this was a hard time for me, and I was keen to let my brain and body recover before falling pregnant again. My doctor recommended the YAZ contraceptive pill, despite my telling him that hormonal contraception has never agreed with me in the past. He assured me that side effects and reactions were fewer with the synthetically produced hormones present in YAZ. So, I'm sure you can guess what's coming, but the first two months were actually fine.. finally, i thought, a pill that suits me. Then the effects started to show. Firstly, I felt nearly constantly nauseous for a month, a very unpleasant feeling that reminded me of being pregnant, not something I needed. There was also a fairly constant pain in my stomach. Then, my temper and moods (so I am now told) became erratic. Then came the itching. I thought my dogs had fleas, thought it was a new washing powder, thought a million things, but never once did it occur to me that it was the pill.
As if this wasn't all bad enough, my energy levels have plummeted recently. I have often been found asleep on the sofa at odd times of the day, and I get tired very easily. The last side effect, and the one which told me my body had had enough, began a few weeks ago. I noticed what looked like liver spots on my forehead. These then spread around my face, and I have patches of what looks like terrible acne. I am thirty five, and olive skinned, and have never suffered from spots in my life. After a trip to my GP, it became obvious that the build up of four months of YAZ in my system was causing my body alot of problems. I know it sounds as if i am blaming everything on YAZ, but I am a fit, healthy, active person and had none of these problems previous to beginning on YAZ. I have now stopped the pill, and am relying on condoms until I am able to get a copper coil fitted, which is the only other hormone free contraception available. It will be at least two months until YAZ in out of my system, and I really hope that all my side effects fade within that time.
Maybe this story will be of use to some women who may be experiencing similar effects from YAZ. My message is beware.... I am lucky to have come through it with just a few spots on my face, I could have lost my partner through my mood swings, or suffered more serious effects. I should have researched YAZ more thoroughly, and I will certainly not be taking my GP's advice when it comes to contraception again.

 
Sponsors Lightbulb
   
Old 03-23-2010, 09:44 PM   #2
Newbie
(female)
 
Join Date: Mar 2010
Posts: 8
kaymurphy5 HB User
Re: YAZ contraceptive pill

i HATE Yaz as well. im 19 and never had skin issues and no one in my family does either, but after starting Yaz in december my skin is horrible and im not exaggerating. a co worker asked if i had road rash because the breakouts around my chin were so bad. and it NEVER got better. i would not recommend Yaz.

 
Old 04-22-2010, 02:50 PM   #3
Newbie
(female)
 
Join Date: Apr 2010
Posts: 6
Janellebell HB User
Re: YAZ contraceptive pill

Hello, I am currently on yaz and I was actually debating whether to switch to a different birth control. I have been on it for 2 years and I am actually happy with it! It helped my skin helped my pmdd but I am pretty sure now that I'm gonna switch. It just is'nt worth my health in the future! Thanks for posting this

Last edited by Janellebell; 04-22-2010 at 02:54 PM.

 
Old 04-22-2010, 06:37 PM   #4
Junior Member
(female)
 
Join Date: Dec 2003
Location: Joliet, IL USA
Posts: 39
nicollew HB User
Re: YAZ contraceptive pill

I've been on this pill for about 2 years.. and gradually my hips have been increasing in size. I was on Yasmin and didn't gain much. I stayed fit and healthy and energetic. Since being on Yaz gradually I got hungrier and hungrier, my blood pressure went up, my urge to workout went down. I just want to eat and sleep now. I am going off Yaz and trying something else starting Friday. I'd go back on Yasmin if it wasn't for the class action lawsuits etc. Even working out and eating I can't fit inot any of my clothes. I gained about 20# but even so it's like i gain a dress size every week. Every time I buy new clothes I can't fit into them by the following week even IF MY WEIGHT STAYS THE SAME. It's frustrating. but since Yaz my body has not changed for the better and yes.. always tired and always hungry.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Nervous about Pregnancy =( Missed A Pill 050505 Birth Control 1 07-10-2011 09:46 PM
Effect of diarrhea over an hour after taking contraceptive pill? glitter123 Women's Health 0 11-16-2008 04:16 PM
Vaginal Contraceptive Gel CamaroDude988 Pregnancy-Teen 6 04-11-2008 01:10 PM
risks of taking contraceptive pill while pregnant ndp Pregnancy-Teen 1 08-29-2007 11:56 AM
changing contraceptive pill due to epilepsy medication emma_mumto1 Epilepsy 5 07-12-2007 07:18 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (34), KREgirl09 (6), Princesa (5), lorileamc (5), Seraph (3), Remod (3), Titchou (3), sue19 (2), frankieswife (2), sjb (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 05:56 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!